I’ve been suffering for 8 months would love some advice

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)?
Canada

How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
Google
What is your current age, height, weight?

What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?
Finastride
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
1.25 mg a day

What condition was being treated with the drug? Hairloss

For how long did you take the drug (weeks/months/years)?
11 years

How old were you, and WHEN (date) did you start the drug?

How old were you when you quit, and WHEN (date) did you quit?
36 yrs old
8 months ago

How did you quit (cold turkey or taper off)?
Cold turkey

How long into your usage did you notice the onset of side effects?
10.5 years

What side effects did you experience that have yet to resolve since discontinuation?
Low libido
Erectile disfunction

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
[ x] Loss of Libido / Sex Drive
[ x] Erectile Dysfunction
Complete Impotence
[ x] Loss of Morning Erections
[ x] Loss of Spontaneous Erections
[x ] Loss of Nocturnal Erections
Watery Ejaculate
Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Confusion
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
[ x] Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Suicidal Thoughts

Physical
[ x] Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Weight Gain
Gynecomastia (male breasts)
Muscle Wastage
Muscle Weakness
Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
Frequent urination
Lowered body temperature

Other (please explain)

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
Took various supplements
L-carantine
CLA’s
Ashwagan
Horny goat weed

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?
Had post blood work Everything looks pretty normal high testosterone

Anything not listed in the above questions you’d like to share about your experience?

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.
Hey guys thanks for taking the time to read my story. Just curious if others have had the same problem and got better or any advice on recovery. I started taking finastride around eleven years ago. All during that time I never felt any sexual side effects. I’ve always been a very horny guy who had no problem getting and maintaining erections. In the Fall all that changed. I started going limp during sex once and awhile. I figured I was stressed just newly being married. It got worse and I couldn’t get it up at all or I would get it up and could watch it droop down. I’ve seen natural Doctors, I’ve seen Urologist, I’ve seen ED specialists. They all say the same thing everything looks fine and that maybe I should see a marriage counselor. When I mention finastride they don’t see concerned. I have days where it works good and my libido is back then it comes crashing down and I’m limp for awhile with no sex drive.

Any advice would be awesome.

Thanks.

Can you post your bloodwork? You mentioned high testosterone. What was total T and free T? What is your estrogen? Did they test shbg? Prolactin? Im pretty sure My problem was estrogen. If estrogen is too low or too high it messes with your libido and your cock. Most general practitioners do not test or sometimes even understand Hormones. You may need an endocrinologist or urologist to run more sensitive tests.


Hey thanks for replying. I’ve been thinking it’s something off with my hormones too. I know this drug fucks with your hormones

Your story is very similar to mine… I started taking it in 2008 aged 25 and I came off it in August 2019 aged 36 - I’m off it 10 months now… Similarly, I never had any previous problems with erections and I’ve always been very horny - I can remember having sex 4 times inside 12 hours back in 2016 after having 5 alcoholic drinks… I had sex once since I came off it (back in September) which was a disaster as it took me ages to get it hard, then I completely lost it after 5 minutes, but then got it back 5 minutes later and had an orgasm… I’ve had lots of other side effects such as bladder problems, dry eyes, extremely sore teeth, tinnitus, chronic constipation etc. but erections are the big one… I’ve made minor improvements since the 6 month mark - for example, it just wasn’t really working at all for the first six months… Now it takes a long time to come up but it does come up eventually and I seem to be able to keep it hard - previously it was like having a hole in my hose where I just couldn’t keep it up…

So to summarise the differences now compared to 3 or 4 years ago are (1) it’s much more difficult to get an erection, (2) once I come, that’s it - I would not be able to have sex again for at least a couple of days without an ED pill (and I haven’t tested properly yet), (3) I can’t get any sort of an erection if I have more than 4 alcoholic drinks and (4) I don’t get spontaneous erections although getting the odd morning erection… Those are off the top of my head… I’m confident I will improve over time and I’ll get 90% better after 3-4 years…

Re the doctor, I’d be amazed if your erection issues were not finasteride related… As an example, finasteride kept me from going bald for 8-9 years but during the 9-10th years, my hair started growing back really strongly to the point where I had a great head of hair again - my guess is that finasteride had wore my body down to the point where my hormones just stopped working… When I went to my doctor, he spent 10 minutes examining me, he looked very perplex and then I said to him - oh and I almost forgot to tell you I’ve been taking this finasteride drug for 10 years… He looked at me as if I flicked a switch and said it was very important I told him that… From what I can remember, he told me it would take my body some time to reverse and get someway back to equilibrium… I’m planning to meet him again later this year and ask him how many men has he seen who had erection problems from finasteride, how many recovered fully (or 90% recovery) and how long did it take… I will write an update underneath my member story when I do… For now, my hair still looks incredibly good so I’m not surprised I’m not much better - when it starts falling out, I’m expecting a big improvement

I tested out cialis twice and it worked the first time after 4 alcoholic drinks but did nothing the following time when I had about 8… I’m meeting a woman in July hopefully - it would have been much sooner but for lockdown - and I plan to take a 10mg cialis, together with some l’arginine and tongkat ali in the days leading up to it… I may even take a 2.5mg cialis daily in the days leading up to it… I will post how I get on before the year is out under my member story

You seem to be doing much better than me… Maybe you could take a 2.5mg cialis tablet every day or second day for a few months since you’re married… I don’t log in here very often… Best of luck with your recovery

Thanks for sharing your story brother. Ya that sounds quite similar to me. It’s amazing how little is known in the medical field about this drug and how much they deny it causing these side effects. I wish you all the best and I’m sure we will both be back to banging like rabbits eventually haha. We have to stay strong and positive.

Hi man, welcome to the forum. As always, we are extremely sorry to hear that you’re struggling with persistent side effects after the cessation of a 5AR inhibitor.

You’re not alone in your suffering, the lives of thousands of men have been devastated from these vile drugs. In this forum you are provided a safe space to discus your illness with other patients who find themselves in the same boat.

Please consider participating in our community projects, most notably our post-drug syndrome survey , which will province prospective scientists with essential data to aid them in their studies of our condition.

In terms of your own situation, I see you are still in the relatively early stages, and I would take comfort in the knowledge that some people’s symptoms do improve over time.

The only legitimate ‘treatment’ advice anyone can provide you with is to eat well, exercise (only if you are able to), rest well and avoid stress. As the pathology of our condition is still unknown, nobody knows which specific aspect of our health to target and thus supplementing with various substances is a huge swing in the dark. It’s important to note that patients have had devastating reactions to a wide range of supplements. Any substance you choose to take should be carefully considered.

All the best and we are glad (and sad) to welcome you here.

2 Likes